MAUDE Adverse Event Report: PR006 PUERTO RICO-ANASCO DRAIN JACKSON PRATT ROUND 15FR; CATHETER, IRRIGATION

PR006 PUERTO RICO-ANASCO DRAIN JACKSON PRATT ROUND 15FR; CATHETER, IRRIGATION
Model Number SU130-1323
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer sample was not returned for evaluation, but pictures of the device were sent for review.The pictures showed a jackson pratt round drain 15fr.It looks like it was broken in a perforation area.It is vital to the investigation that the customer sample is available for examination and testing.If the sample becomes available at a later date, it can be forwarded to us so further evaluation can be performed.The non-conformance report data from april 2018 to present was reviewed and no issues that could be related to the condition reported were found.The device history record for the finished good was reviewed and no incidents were documented that could have caused this type of non-conformance.This is the first incident reported for this lot number due to any type of complaint.An analysis of the complaint data was also reviewed for the same time period and demonstrates that this is the first time that this type of issue (broken drain) is reported for this catalog number.A root cause could not be determined, since the defective unit was not returned for evaluation.It was concluded from samples evaluated for incidents investigated in other product codes for the same condition that this type of failure is commonly cause by product mishandling during surgical procedure.As preventive actions, the customer will be provided with a copy of the instructions for use (ifu).It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.
 
Event or Problem Description
A jp drain broke off in patient during removal.Patient sent back to surgery and drain fragment successfully removed.Patient later discharged home and recovering.

Brand Name
DRAIN JACKSON PRATT ROUND 15FR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
PR006 PUERTO RICO-ANASCO
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key8437436
Report Number1423537-2019-00291
Device Sequence Number344882
Product Code GBX
UDI-Device Identifier10885380064067
UDI-Public10885380064067
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU130-1323
Device Catalogue NumberSU130-1323
Device Lot Number1180402
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2019
Initial Report FDA Received Date03/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient Weight63